Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Polynomials with no small prime values

Author: Kevin S. McCurley
Journal: Proc. Amer. Math. Soc. 97 (1986), 393-395
MSC: Primary 11N32; Secondary 11R09
MathSciNet review: 840616
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ f(x)$ be a polynomial with integer coefficients, and let

$\displaystyle D(f) = {\text{g}}{\text{.c}}{\text{.d}}\{ f(x):x \in {\mathbf{Z}}\}.$

It was conjectured by Bouniakowsky in 1857 that if $ f(x)$ is nonconstant and irreducible over $ {\mathbf{Z}}$, then $ \vert f(x)\vert/D(f)$ is prime for infinitely many integers $ x$. It is shown that there exist irreducible polynomials $ f(x)$ with $ D(f) = 1$ such that the smallest integer $ x$ for which $ \vert f(x)\vert$ is prime is large as a function of the degree of $ f$ and the size of the coefficients of $ f$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 11N32, 11R09

Retrieve articles in all journals with MSC: 11N32, 11R09

Additional Information

Article copyright: © Copyright 1986 American Mathematical Society

American Mathematical Society